Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What reason fluoxitine 100mg is given and why it is told to increase after a weeks time ?

hi, im 17 years old female and have just been diagnosed with depression (at last after 4 years of seeing doctors etc.) and have been given fluoxitine 100mg and have to take one every other day and then increase it weekly. Do you know why they have said to do this?
Asked On : Fri, 8 Apr 2011
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

Fluoxetine helps depression by increasing the levels of available Serotonin (a neuro-transmitter). Depression is associated with low levels of Serotonin, and that's why Fluoxetine helps. The reason your doctors have asked you to gradually step up the dose is because by doing so, you can avoid any immediate side effects of the drug, the drug can achieve steady state concentration in your blood gradually. In other words, the intention is for your body systems to get used to the drug gradually.

Hope this helps.

Abhijeet Deshmukh, MD
Answered: Fri, 8 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor